Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Apr 12, 2018, 5:10 AM CDT for 24 counties in Texas. It took effect at Apr 13, 2018, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 5:10 AM CDT (10:10 UTC)
- In effect from
- Apr 13, 2018, 9:00 AM CDT
- Expired
- Apr 13, 2018, 4:02 AM CDT
- In force
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4915 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Apr 12, 5:09 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 12, 5:09 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Lubbock TX 509 AM CDT Thu Apr 12 2018 .DISCUSSION... No drastic changes to the forecast this morning. Most of the changes can be see in the hazards for today and tomorrow, as well as in the temperatures grids. Very windy conditions and dangerous Fire Weather conditions continue to be the concerns for the next few days. Strong negatively tilted upper level low continues to move on shore across Pacific northwest this morning. In response, the upper level flow over the area and surface winds have become more southwesterly. Winds will only increase over the next 24 to 48 hours as the upper level low moves through the Desert Southwest and then the Plains. Models continue to increase wind speeds at both the H5 and H850 levels for today. The current GFS shows the H5 flow near 50 knots this afternoon, with the H850 flow around 35 knots. This will result in winds around 25 to 35 mph with gusts around 50 mph. Have issued a wind advisory for this afternoon across the entire area. This afternoon will also be very even warmer as a surface low deepens near the CO/KS border and downsloping increases. This will advect very warm across the FA. Given these facts and current guidance have gone ahead and increased temps even further from the previous forecast for today. Temperatures across the portions of the Rolling Plains could reach the triple digits. All of this combined will create blowing dust and extremely critical Fire Weather Conditions for the entire area today. A Red Flag earning has been issued for the entire area for today. Tomorrow the upper low will be placed in just the right place during the morning/afternoon to crease very windy conditions for much of the day. Given the dry environment and the clear skies it won't be hard for the winds to reach the 35 to 40 mph with gusts as high as 50 mph. Hence a High Wind watch has been issued for the entire FA for tomorrow. The very strong winds will help dust to become wide spread across the entire area. Friday will be the most critical Fire Weather day the region has seen in recent months. While temperatures won't be near as warm on Friday, thanks to an associated Pacific cool front that will push through the area mid day on Friday, winds and fuels will still be prime to create extreme Fire Weather conditions. A Red Flag warning has been issued for the entire area for Friday. Conditions will be present starting during mid morning through the latter part of the evening. Saturday winds will slowly ramp down. Current models are indicating that Saturday winds will be just sub-advisory. This will make for a blustery type of day as high temps will remain in the 50s to 60s in the wake of the Continental cold front that will move through the area early Saturday morning. Low temperatures are expected to be near freezing Saturday night. A freeze warning may be needed. A warming trend begins at the start of next week as an upper level ridge builds over the area but, if current guidance is correct the area will fall pray to another wind event by mid week. FIRE WEATHER... Critical fire weather conditions will worsen today and become extremely critical tomorrow. Exceptionally warm and dry SW winds of 25 to 35 mph today will breed widespread critical fire behavior, with a repeat likely on Friday despite cooler temperatures. However, Friday should see even stronger west winds of 30 to 40 mph, especially from the South Plains through much of the Rolling Plains where the most volatile RFTI values of 8 are forecast to unfold and ERC-Gs across the South Plains and western Texas Panhandle are in the 90-96th percentile and the Rolling Plains are in the 75th-89th percentile. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 10 PM CDT this evening for TXZ021>044. Red Flag Warning from 9 AM to 9 PM CDT Friday for TXZ021>044. Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening for TXZ021>044. High Wind Watch from Friday morning through Friday evening for TXZ021>044. && 28/99
Hazardous weather outlook, Apr 12, 4:55 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 455 AM CDT Thu Apr 12 2018 TXZ021>044-131000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 455 AM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A wind advisory is effect for the entire area today as strong westerly winds increase to 25 to 30 mph. A Red Flag Warning remains in effect today for the entire area. .DAYS TWO THROUGH SEVEN... ...PARTICULARLY DANGEROUS SITUATION ON FRIDAY for Fire Weather... Critical fire weather conditions will become extremely critical FRiday. Exceptionally warm and dry SW winds will breed widespread critical fire behavior despite cooler temperatures. Friday winds west winds will be stronger between 30 to 40 mph. A Red Flag warning and a high wind watch is in effect for the entire area for Friday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:57 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 40 hr |
| Apr 12, 5:10 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 17 hr |
Nearby
High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.